MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 2099-2254
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient had a left hip acetabular revision due to recurrent dislocation/disassociation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a constrained liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "it appears that this patient underwent a primary total hip arthroplasty, then a revision total hip arthroplasty with a constrained liner because the liner was "disassociating from the shell", and then another revision for recurrent dislocation and disassociation.I can confirm that on three occasions, x-rays revealed dislocation/disassociation.However only one of the x-rays had a date and i have had no documentation to review including office notes, original x-rays, and operation notes.Therefore, i cannot confirm that revision actually occurred the causes of recurrent dislocation/disassociation of a constrained liner are multifactorial including surgical technique with proper assembly and proper restoration of soft tissue tension, patient factors including postoperative compliance, bmi and activity levels, and implant factors." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to recurrent dislocation/disassociation.Disassociation of the liner from the shell was confirmed through a clinician's review of the provided medical records.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CONSTRAINED ACETABULAR INSERTS
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key15613312
Report Number0002249697-2022-01497
Device Sequence Number18144472
Product Code KWZ
UDI-Device Identifier07613327031461
UDI-Public07613327031461
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number2099-2254
Device Catalogue Number2099-2254
Device Lot NumberJT72D3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexMale
Patient Weight63 KG